How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Brims Your Own Question
Dr. Brims
Dr. Brims, U.S. Licensed Physician
Category: Health
Satisfied Customers: 9598
Experience:  U.S. Licensed Physician, general surgery and internal medicine experience
Type Your Health Question Here...
Dr. Brims is online now
A new question is answered every 9 seconds

In March I was put on Zoloft. By July I was noticing unexplained

This answer was rated:

In March I was put on Zoloft. By July I was noticing unexplained weight gain. I've done weight watchers for a few years, stopped while I was pregnant with my son, then started it again soon after he was born. I was successful losing weight on it until I started the Zoloft. In the beginning of September I quit the Zoloft because of the weight gain (12 pounds), and my doctor put me on Delpin. Now on the Delpin, I am STILL gaining. In fact, I gained 6 pounds from Thursday to Sunday! This is not normal! I'm continuing doing weight watchers, plus exercising 3-4 days a week. I've had blood work done, but everything was normal. I can't figure out what is wrong and I'm at the point of total frustration. My doctors response to all this was putting me on phentermine....really?! I'm in a healthy weight range so this makes no sense. I need advice/thoughts about what's going on.

Dr. Brims :

Hello, welcome to the site! My name isXXXXX will try to assist you with your medical question and any medical information you seek.

Dr. Brims :

I'm sorry to hear bout this

Customer: Okay, thank you. Did I give you clear and adequate information?
Dr. Brims :

What medication are you on now?

Customer: I just stopped the Delpin two days ago, so currently, none. I do take a multivitamin and B complex though.
Dr. Brims :

Have you asked to try prozac?

Customer: No because my anxiety is fine. I'm now worried about the weight gain that I can't seem to stop.
Dr. Brims :

The weight gain is from the medication

Dr. Brims :

The best option is to try one that may cause weight loss

Customer: Even though I'm not on it anymore? I've been off Zoloft for over a month and the dr told me Delpin doesn't cause weight gain. I've gain the most in the past week so I don't understand that.
Dr. Brims :

I see, then you will have to give it more time to lose the weight, it may take 6 months to lose the weight you gained on zoloft

Customer: I don't want another medication. I want advice on how long I should expect before I see weight loss, which I'm trying to do, and any other reasons the weight is still piling on.
Dr. Brims :

It will likely be 6 months to lose weight

Customer: Okay. What about the Delpin? It seemed to cause more weight gain.
Dr. Brims :

Deplin may cause weight gain

Customer: Okay. Is that likely the cause then for this? Is there anything I can do to help speed up the weight loss process besides eating healthy and exercising? Any vitamins you recommend to support a healthy metabolism?
Dr. Brims :

Yes, it is likely the cause, I would recommend you use vitamin B complex to help speed up the weight loss

Customer: Okay, I take that regularly. What about an herbal cleanse?
Dr. Brims :

A herbal cleanse may help, but there is no guarantee

Dr. Brims :

Protein supplements like quest bars are often helpful


Helpful in speeding up metabolism? Or as a meal replacement?

Dr. Brims :

Speeding up metabolism and as a meal supplement


Okay, thank you. I am about done. One more question to sum this all you believe that being on the medicines is a likely cause of the weight gain and that I should just give it time and continue my weight loss efforts?

Dr. Brims :

You're welcome, yes, I think the weight gain is due to the medication, and I think you should give it more time to work


Okay...thank you again. I appreciate your time.

Dr. Brims :

You're very welcome

Dr. Brims and 3 other Health Specialists are ready to help you